Year: 2017
Type: article
Study design: Case Report
Abstract: A 35-year-old woman with bipolar disorder presented to the emergency room (ER) obtunded with hypercapnic respiratory failure. Neurology was consulted because the patient had acute hearing loss and paraparesis. She was last seen normal the prior night by her ex-husband. Paramedics found her on the couch, obtunded, bradypneic, and hypoxic to 82% SpO2, blood pressure 116/79 mm Hg, heart rate 98 beats per minute, and normothermic. She awakened after 0.4 mg of naloxone administration. Home medications included oxycodone/acetaminophen for chronic pain and venlafaxine, alprazolam, and lamotrigine for bipolar disorder. Of note, 34 pills were missing from the oxycodone/acetaminophen bottle.
Source: Neurology
Authors: Achilles Ntranos, Hazem Shoirah, Mandip S. Dhamoon, David Hahn, Thomas P. Naidich, Susan Shin
Institution: Icahn School of Medicine at Mount Sinai
Language: English
Field: Medicine
Domain: Health Sciences
Open Access status: bronze
OpenAlex ID: W2593669588
